Alert archive / Mississippi / Heat Advisories in 2021

Heat Advisory 11, NWS Memphis, TN

August 21, 2021Lee County, Phillips County, St. Francis County, Arkansas; 4 counties in Mississippi

NWS Memphis, TN issued this heat advisory at Aug 21, 2021, 3:30 AM CDT for Lee County, Phillips County, St. Francis County, Arkansas; 4 counties in Mississippi. It took effect at Aug 21, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 3:30 AM CDT (08:30 UTC)
In effect from
Aug 21, 2021, 12:00 PM CDT
Expired
Aug 21, 2021, 7:51 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1267 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

597 
WWUS74 KMEG 210830
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
330 AM CDT Sat Aug 21 2021

ARZ048-049-058-MSZ007-010-011-020-220100-
/O.NEW.KMEG.HT.Y.0011.210821T1700Z-210822T0100Z/
St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie-
Including the cities of Forrest City, Marianna, Helena, 
West Helena, Tunica, Clarksdale, Marks, and Charleston
330 AM CDT Sat Aug 21 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 108 expected.

* WHERE...In Mississippi, Tunica, Coahoma, Quitman and 
  Tallahatchie Counties. In Arkansas, St. Francis, Lee AR and 
  Phillips Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MJ
2 follow-up statements
895 
WWUS74 KMEG 212001
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
301 PM CDT Sat Aug 21 2021

ARZ048-049-058-MSZ007-010-011-020-220415-
/O.NEW.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/
/O.CON.KMEG.HT.Y.0011.000000T0000Z-210822T0100Z/
St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie-
Including the cities of Forrest City, Marianna, Helena, 
West Helena, Tunica, Clarksdale, Marks, and Charleston
301 PM CDT Sat Aug 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...Heat index values up to 110 expected.

* WHERE...In Mississippi, Tunica, Coahoma, Quitman and 
  Tallahatchie Counties. In Arkansas, St. Francis, Lee AR and 
  Phillips Counties.

* WHEN...Until 8 PM CDT this evening and again from noon to 8 PM 
  CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
980 
WWUS74 KMEG 220051
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
751 PM CDT Sat Aug 21 2021

ARZ048-049-058-MSZ007-010-011-020-220900-
/O.CAN.KMEG.HT.Y.0011.000000T0000Z-210822T0100Z/
/O.CON.KMEG.HT.Y.0012.210822T1700Z-210823T0100Z/
St. Francis-Lee AR-Phillips-Tunica-Coahoma-Quitman-Tallahatchie-
Including the cities of Forrest City, Marianna, Helena, 
West Helena, Tunica, Clarksdale, Marks, and Charleston
751 PM CDT Sat Aug 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...
...HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 8PM THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...In Mississippi, Tallahatchie, Quitman, Coahoma and 
  Tunica Counties. In Arkansas, Lee AR, St. Francis and Phillips 
  Counties.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Aug 20, 11:47 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 20, 11:47 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1147 PM CDT Fri Aug 20 2021

.UPDATE...

06Z Aviation Update Below

&&

.PREV DISCUSSION... /issued 724 PM CDT Fri Aug 20 2021/

UPDATE...Evening Update.

DISCUSSION...

Scattered showers and thunderstorms continue across the Midsouth
and pose a threat of localized flooding. Temperatures remain in
the 80s across most of the area with overnight lows expected in
the low to middle 70s. Showers should decrease in coverage over
the next few hours but may increase in coverage prior to sunrise
as a weak trough moves across Missouri. It will be a very tricky
temperature forecast tomorrow as ongoing showers and thunderstorms
continue. Rain free areas may spike near 90 degrees while areas
where rain is nearly continuous may remain in the low 80s.

PREV DISCUSSION... /issued 641 PM CDT Fri Aug 20 2021/

Skies are mostly cloudy across the Mid-South this afternoon with
temperatures ranging from the upper 70s to mid 80s. Scattered
showers and isolated thunderstorms continue to move across mainly
eastern sections of the Mid-South at this time.

By this evening, much of the current shower and thunderstorm
activity will have ended. A cold front will move into northern
Missouri tonight. Thunderstorms that develop ahead of this front
are expected to reach northern sections of the Mid-South
overnight. Temperatures will be seasonally warm tonight with lows
Saturday morning in the low to mid 70s.

As the cold front drops into southwest and central Missouri on
Saturday, the chance for thunderstorms will increase across the
region. Some locally heavy rainfall is possible across much of the
Mid-South. Temperatures will be on the warm side but still below
normal with highs in the mid 80s to lower 90s. Some locations in
the western half of the Mid-South could see heat index values
above 105 on Saturday but with the possibility of thunderstorms
keeping temperatures lower than forecast, will hold off on issuing
a Heat Advisory at this time.

As the cold front moves closer to the Mid-South from the north
Saturday night, there will still be a chance of thunderstorms. The
front should move into the Mid-South and fall apart on Sunday
leaving a chance of thunderstorms for mainly southern and eastern
sections of the region. Heat index value should reach at or above
105 degrees across most of the Mid-South so a Heat Advisory will
likely be needed then.

Dry weather will return to the Mid-South for Sunday night with no
rain expected through Tuesday morning. It will remain quite humid
for both Monday and Tuesday with heat index values remaining above
105 degrees across much of the region both days. Some afternoon
thunderstorms are possible on Tuesday over far eastern sections of
the region.

Scattered afternoon thunderstorms are possible on Wednesday and
Thursday across much of the Mid-South. Another cold front will
approach the region from the north Thursday night and next Friday
with more scattered thunderstorms expected to move into the
region.

ARS

&&

.AVIATION...

VFR conditions to start out. Patchy fog is possible at JBR and
TUP and may reduce vsbys to MVFR to IFR. Showers and thunderstorms
expected to develop in the morning through the evening hours and
could reduce conditions to MVFR. Winds WSW 4-8kts.

SMW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 20, 4:12 AM CDT, 23 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
412 AM CDT Fri Aug 20 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-211100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
412 AM CDT Fri Aug 20 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Locally heavy rainfall is possible across the Mid-South today.
Flash flooding will be possible, especially in urban and other
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The threat for locally heavy rainfall will continue through
Saturday.

Hot and humid conditions will return this weekend through the
middle of next week with heat indices near 105 degrees. Heat
Advisories may be needed for part of all of the Mid-South.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:01 PM CDTHeat AdvisoryMEGLee, Phillips, St. Francis29 hr
Aug 21, 1:05 PM CDTAreal Flood AdvisoryMEGPrentiss, Tishomingo115 min
Aug 21, 6:12 PM CDTTornado Warning Tornado observedMEGTishomingo27 min
Aug 21, 6:16 PM CDTAreal Flood AdvisoryMEGTishomingo3 hr

Nearby

Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.